Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Experiencing dizziness while standing, blocked ear after doing yoga. Taking lexapro, wellbutrin

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hi for the past month I've been experiencing dizziness upon standing and blocked ears after doing yoga. My other symtom is numbness in both arms when holding them above my head within seconds. I am 40 y/o female on lexapro, wellbutrin, and klonopin which I know all have sideeffects of dizziness which is why I have been ignoring all the symtoms until the numbness started. I have no pain.
Posted Mon, 1 Apr 2013 in General Health
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

Dizziness on postural change and a blocked sensation in the ear could be indicative of a inner ear problem (the body's balancing apparatus is located in the inner ear). It could also be a side effect of the medication which you are on. However, like you have mentioned, these possible causes cannot explain the numbness in your arms.

The likely causes for the numbness could be:
- A cervical spine problem. There could be a cervical nerve root compression when lifting the arms above the head, resulting in the numbness.
- Peripheral neuropathy i.e. a problem with the tiny nerve ends, which in turn can be due medical conditions like diabetes, thyroid disorders, etc.
- Certain vitamin deficiencies, like vitamin B12 deficiency
- An anxiety related problem (it is not uncommon for anxiety disorders can present with a variety of physical symptoms like numbness, tingling, etc.)

So, my advise to you would be to have a proper physical examination (including a neurological examination) and certain investigations like a cervical spine X-ray) in order to ascertain the cause of your problems. Further treatment should be targetted according to the cause.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor